Alert archive / Arkansas / Tornado Warnings in 2004

Tornado Warning 4, NWS Little Rock, AR

April 9, 2004Clark County, Pike County, Arkansas

NWS Little Rock, AR issued this tornado warning at Apr 9, 2004, 9:15 PM CDT for Clark County, Pike County, Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2004, 9:15 PM CDT (02:15 UTC)
Expired
Apr 9, 2004, 10:05 PM CDT
In force
50 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Clark County, AR, Pike County, AR

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 7:40 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
350 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1945 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

510 
WFUS54 KLZK 100215
TORLIT
ARC019-109-100305-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
915 PM CDT FRI APR 9 2004

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  CLARK COUNTY IN SOUTHWEST ARKANSAS
  EASTERN PIKE COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 1005 PM CDT

* AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO 5 MILES SOUTHWEST OF GLENWOOD...OR ABOUT 15 MILES NORTH OF
  MURFREESBORO...MOVING SOUTHEAST AT 35 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  AMITY AROUND 925 PM CDT
  ARKADELPHIA AROUND 1005 PM CDT

&&

THIS IS A DANGEROUS STORM SITUATION. IN ADDITION TO TORNADOES...THIS 
STORM IS CAPABLE OF PRODUCING GOLFBALL SIZE HAIL OR LARGER. GO TO AN 
INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS MANY 
WALLS BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN. ABANDON MOBILE 
HOMES NOW. MOVE TO A STRONG BUILDING OR UNDERGROUND SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3422 9374 3434 9367 3434 9351 3417 9305
          3415 9292 3393 9307

$$

46

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 9, 8:00 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 9, 8:00 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
800 PM CDT FRI APR 9 2004

.DISCUSSION...
UPDATE TO CANCEL SEVERE THUNDERSTORM WATCH #59 AND REPLACE WITH
SEVERE THUNDERSTORM WATCH #60. THUNDERSTORMS ARE DEVELOPING ALONG A
SURFACE BOUNDARY THROUGH OKLAHOMA...TO NEAR FORT SMITH...AND
SOUTHEAST TO JUST SOUTH OF LITTLE ROCK AND HELENA. STORMS LOOK TO
CONTINUE FIRING ALONG AND SOUTH OF THIS BOUNDARY...WITH NEW WATCH
BOX PLACED SOUTH OF THIS LINE. UPPER LEVEL ENERGY WILL CONTINUE THE
CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE EVENING AND
SATURDAY...WITH LOCALLY HEAVY RAIN ESPECIALLY SOUTH SATURDAY.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

58
Hazardous weather outlook, Apr 9, 5:25 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
525 PM CDT FRI APR 9 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
525 PM CDT FRI APR 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

AN UPPER LEVEL LOW WILL MOVE ACROSS NORTHERN ARKANSAS AND SOUTHERN
MISSOURI THIS EVENING. ANOTHER UPPER LEVEL LOW WILL PASS OVER
SOUTHERN ARKANSAS LATE TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE
PREVALENT OVER NORTHERN...CENTRAL AND WESTERN ARKANSAS THIS
EVENING...WITH SOME STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREAT
WITH THESE STORMS WILL BE LARGE HAIL. ISOLATED STRONG AND DAMAGING
WINDS WILL ALSO BE POSSIBLE. AS THE SECOND UPPER LEVEL LOW PASSES
OVER SOUTHERN ARKANSAS LATE TONIGHT...STRONG TO SEVERE THUNDERSTORMS
MAY AGAIN BE POSSIBLE IN THAT AREA. AGAIN...THE PRIMARY THREAT WILL
BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOW PRESSURE WILL REMAIN TO THE WEST OF THE AREA SATURDAY WITH A
SOUTHERLY WIND FLOW CONTINUING. A SERIES OF WEAK UPPER LEVEL LOWS
WILL AFFECT THE AREA ON SATURDAY WITH A CONTINUING CHANCE OF
SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BECOME SEVERE OVER
EXTREME SOUTHERN ARKANSAS. SHOWER AND THUNDERSTORM ACTIVITY WILL
BEGIN TO DECREASE SATURDAY NIGHT. A FEW SHOWERS WILL REMAIN OVER
EASTERN AND SOUTHEASTERN ARKANSAS EARLY SUNDAY MORNING.

COOLER AIR IS FORECAST TO OVERSPREAD ARKANSAS EARLY NEXT WEEK. THE
NORTHERN AND WESTERN PARTS OF THE STATE COULD EXPERIENCE LOW
TEMPERATURES IN THE LOWER AND MID 30S BOTH ON MONDAY AND TUESDAY
MORNINGS. PERSONS WITH TENDER OUTDOOR VEGETATION SHOULD MONITOR
LATER FORECASTS OVER THE WEEKEND FOR FURTHER UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT...AND POSSIBLY AGAIN ON
SATURDAY.

22

In the hours before

Special weather statement, Apr 9, 7:44 PM CDT, 1 hour 31 minutes before
ARZ012-013-021>023-030>032-037>044-052>055-062-100100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
744 PM CDT FRI APR 9 2004

SEVERE THUNDERSTORM WATCH #59 THAT WAS IN EFFECT FOR...CLARK...
DALLAS...SEARCY...PIKE...GRANT...HOT SPRING...POLK...MONTGOMERY...
GARLAND...SALINE...PULASKI...SCOTT...PERRY...YELL...FAULKNER...
LOGAN...NEWTON...CONWAY...POPE...JOHNSON AND VAN BUREN COUNTIES...
HAS BEEN CANCELLED.

SEVERE THUNDERSTORM WATCH #60 WILL REPLACE THIS WATCH FOR
CLARK...DALLAS...GARLAND...GRANT...HOT SPRING...MONTGOMERY...
PIKE...POLK...PULASKI AND SALINE COUNTIES.

58
Local storm report, Apr 9, 7:59 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
759 PM CDT FRI APR 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             MENA                    34.58N 94.24W
04/09/2004  1.75 INCH        POLK               AR   LAW ENFORCEMENT

0757 PM     HAIL             POTTER                  34.55N 94.33W
04/09/2004  1.75 INCH        POLK               AR   LAW ENFORCEMENT

            HAIL COVERED THE HIGHWAY.

&&

22
Local storm report, Apr 9, 8:05 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
805 PM CDT FRI APR 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0759 PM     HAIL             3 SE POTTER             34.55N 94.33W
04/09/2004  1.75 INCH        POLK               AR   LAW ENFORCEMENT

&&

22
Local storm report, Apr 9, 8:17 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
817 PM CDT FRI APR 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TSTM WND DMG     1 W ROCKY               34.58N 94.38W
04/09/2004                   POLK               AR   COUNTY OFFICIAL

            WOOD...TIN...STRYOFOAM AND OTHER DEBRIS IN THE ROAD AT
            THE INTERSECTION OF COUNTY ROAD 47 AND STATE HIGHWAY 8.

&&

22
Local storm report, Apr 9, 8:36 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
836 PM CDT FRI APR 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     5 W PERRYVILLE          35.01N 92.89W
04/09/2004                   PERRY              AR   AMATEUR RADIO

            A TREE BLOWN DOWN ON STATE HIGHWAY 60.

&&

22
Local storm report, Apr 9, 8:54 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
854 PM CDT FRI APR 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             10 S PINE RIDGE         34.44N 93.88W
04/09/2004  0.75 INCH        MONTGOMERY         AR   LAW ENFORCEMENT

            HAIL COVERING THE GROUND ON STATE HIGHWAY 8.

&&

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:27 PM CDTTornado WarningLZKPolk48 min
Apr 9, 7:40 PM CDTSevere Thunderstorm WarningLZKYell35 min
Apr 9, 8:16 PM CDTTornado WarningLZKPolk29 min
Apr 9, 8:30 PM CDTTornado WarningLZKMontgomery, Pike45 min
Apr 9, 8:32 PM CDTSevere Thunderstorm WarningLZKPerry, Saline58 min
Apr 9, 9:17 PM CDTSevere Thunderstorm WarningLZKPulaski58 min
Apr 9, 9:30 PM CDTSevere Thunderstorm WarningLZKGrant, Saline45 min
Apr 9, 9:43 PM CDTSevere Thunderstorm WarningLZKLonoke47 min
Apr 9, 10:03 PM CDTSevere Thunderstorm WarningLZKJefferson57 min
Apr 9, 10:07 PM CDTSevere Thunderstorm WarningLZKClark28 min
Apr 9, 10:15 PM CDTSevere Thunderstorm WarningLZKDallas50 min
Apr 10, 10:44 AM CDTSevere Thunderstorm WarningLZKClark, Dallas61 min
Apr 10, 5:26 PM CDTSevere Thunderstorm WarningLZKDallas49 min
Apr 10, 6:53 PM CDTSevere Thunderstorm WarningLZKCleveland27 min

Nearby

Tornado Warnings in Arkansas, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.